Discussions By Condition: I cannot get a diagnosis.

Been having this problem about 4 years

Posted In: I cannot get a diagnosis. 11 Replies
  • Posted By: ntswood
  • June 6, 2008
  • 08:12 PM

About four years ago I was at the beach and had a breakout of hives. Seemed to be sun related so I stayed out of the sun and called my MD. She put me on prednizone. Things got better.

During the years, if not on prednizoe, I have a variety of symptoms. There is always a rash. Each time (after the clear up of induced by the prednizone) the rash is a little different. It started with major hives. Arms, trunk, legs, back. The next time, it looked like small, little chicken pox that had a liquid top. After you scratch off the liquid top, there were scabs. They did three biopsies of these bumps. Two at the University of Alabama and one at Johns Hopkins. Nothing showed positive.

Everytime I have this, there is major fatique. Major fatique. I can hardle make it to my car after work. When I get home every night, I got to bed and am asleep within an hour or so.

I've also noticed that my eyes are dry, have been for a couple of years. I can't see as well. It is like I have to move my head around to refocus. I had my eyes checked and my vision is fine.

The last time I came off the prednizone, I started having ear problems. They put me on three different antibiotics, no result. There was some fluid, but not enough for the discomfort I was feeling. Another thing that I have noticed, may be conincidence I am having more tooth problems than normal. I've had over the past two years is root canals, a cyst between the tooth and gum. I had to have the tooth pulled. Decay under a crown. I had to replace.

I've been off the prednizoe about a week and a half. I now have rash, just raise skin on my trunk. It itches horribly. The fatique is back. I'm sleeping about 12 hours at a minum a night and will not get out of bed, unless I have to go to work.

I love to quilt and don't have the enery to even do that! I just went to the doctor again and they drew about 8 tubes of blood. I haven't heard anything back from them. During the years, I've had an allergist, primary care, edocrinologist and dermatologist. My primary is scheduling me a visit with a Rhemotologist. Don't know what else to do. All they can say is that I have some type of auto-immune thing going on. They don't know what to do about it.

The only thing that makes this go away is prednizone. I have gained so much weight and my primary doesn't want me to use this drug again because it is so bad on my system.

Anyone had anything like this???

Reply Flag this Discussion

11 Replies:

  • Oh my god...Im crying everyday for all the ignorance and the hidden sickness.You have lyme disease!Fatigue, ear problems, unusual tooth problems (we almost all have it), eye problems, RASHES!!! This is lyme in no doubt...But i imagine you had a test and was negative si you don,t know what to do, i understand...Tou also don't remember a tick, 30% does. It can me small like fourmiz.Ok, first, you must know that there is actions all ove the world cause lyme is misdiagnosed and don't have the proper tests cause of IDSA, the infectious disease society of America, who deny lyme cause for assurance compagny interest. Look at the general attorney of Connecticut action against them!http://www.ct.gov/ag/cwp/view.asp?a=2795&q=414284It is serious, i know it is hard to believe that a normal dr can't have find it, but it is. My case and millions others,What you must do is find a lyme specialist dr that will make you pass tests trought Igenex Labs, and also test for co-infections....You can find a doctor name in your area by going on lymenet, in : Seeking a doctor. http://flash.lymenet.org/scripts/ultimatebb.cgi?Here is the list of all the symptoms can do:(they say about tooth problems)www.canlyme.comBut the sickness comes slowly, for me i didn't have pain before 4 years from the beginning of my weirds symptoms that i knew had a cause...I have lyme and co infections, and i will heal...You can too...Hope you will look at this possibility cause i dont see what could be else, as you saw a dermatologist...They are so ignorant!!!Look what lyme can do, a movie coming about all this!!!http://www.openeyepictures.com/underourskin/uos_background.htmlother Trailer:http://fr.youtube.com/watch?v=sxWgS0XLVqwLyme is different for everyone, but untreated a too long period, it comes very worst and if you do nothing now, you will have more symptoms and will have a diagnosis of fibromyalgia, ms, etc.Please, go join lymenet for more infos.Fannie
    Fannou 111 Replies Flag this Response
  • When I take the prenizone, I'm fine. No symtoms at all. Would this be the case if it is Lyme? The predizone solution making the rash go away, the joints fell ok and the fatique go away made me think that it was auto-imuune disease.
    ntswood 4 Replies Flag this Response
  • Well got my results from all the test. Everything is normal. She doesn't know what it is. I tried to talk with her about Lyme Disease. She said she had seen Lyme and this was not it. She is sending me back to the allergist and the dermatologiest. With my insurance, I can only see University of Alabama Medical Center doctors. So, here I go again.
    ntswood 4 Replies Flag this Response
  • Just my opinion here, but if you go on canlyme and look at the list of 75 symptoms, and that it says they come and go anywhere from periods of days to years, somethings seems a bit off. According to that we all have lyme disease. I'd keep searching personally.
    chromegirl666 101 Replies Flag this Response
  • Sorry, i'm not one to jump on the nearest bandwagon with no cause. Are you going to argue with everything I say?
    chromegirl666 101 Replies Flag this Response
  • Maybe Sjogren's syndrome. Try here: http://www.just4teeth.com/s.nl/ctype.KB/it.I/id.153636/KB.248/.f
    aquila 1,263 Replies Flag this Response
  • Ok. I think I figured it out. I'm a sugar nut. I was at a birthday party with two different cakes and ice cream and I ate myself silly. That night I almost lost my mind with the itching. So I cut out all the sugar that I can. It is difficult if not impossible to cut it out completely. But I have been experimenting with things. For example, grapes and bananas drive me crazy, watermelon and catalope, I do ok with. I've switched to sugar free everything and feel like I haven't in years. Anyone heard of this?
    ntswood 4 Replies Flag this Response
  • My daughter has a nut allergy. It started off the way you are describing. I knew it was nuts after a few goes off it because it happened after a PB&J or a snickers bar. I took her in, yup it was it!!!! Go get tested, peanuts are in everything!! Not to mention MANY places that make foods you love also make foods with peanuts and you could flare up from that. You could die from a peanut allergy and will need an epipen. You will also not be able to go into places that have peanuts. Sorry, but atleast you can catch this before you go into anaphilaxic shock.
    Anonymous 42,789 Replies Flag this Response
  • I'm sorry, not "sugar nuts", but a sugar fanatic. It is the sugar that is causing my reaction. Sorry, that was confusing.
    ntswood 4 Replies Flag this Response
  • i have to take predinisone for a reaction to histamines that are produced by my meds. if it were lyme i dont know if it would make you feel better i think its an allergy to something they cant test for all allerys so its a up to you to try to find it your self remember you can become allergic to anything even if you have used it your whole life.
    jhopkins 24 Replies Flag this Response
  • I know this is an old thread but withdrawl from Prednisone, which is a steriod, can lead to Addison's disease.from wikipedia:The symptoms of Addison's disease develop insidiously, and it may take some time to be recognized. The most common symptoms are fatigue, muscle weakness, weight loss, vomiting, diarrhea, headache, sweating, changes in mood and personality and joint and muscle pains. Some have marked cravings for salt or salty foods due to the urinary losses of sodium.Just worth pointing out to anyone that you must withdraw gradually from some medicines. Especially Steriods.The initial breakout you had with the hives on your face was possibly an allergic reaction to food, or even sunsceen.
    Anonymous 42,789 Replies
    • January 20, 2009
    • 05:17 AM
    • 0
    Flag this Response
  • Complications of Crohn’s Disease

    Recognize the risks associated with Crohn’s disease.

    8 Surprising Facts About Cholesterol

    Did you know that one in six US adults has high cholesterol?

Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?